Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 183, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 14, 2014, 3:54 PM CDT for Chautauqua County, Cowley County, Elk County, Kansas. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 14, 2014, 4:47 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS
The radar
The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:07 PM CDT | TSTM WND GST 60 | Cedar Vale, KS | |
| Jul 14, 4:13 PM CDT | TSTM WND DMG | Cedar Vale, KS | 6 TO 12 INCH TREE BRANCHES AND AN AWNING BLOWN DOWN |
| Jul 14, 4:13 PM CDT | TSTM WND GST 70 | Cedar Vale, KS | |
| Jul 14, 4:28 PM CDT | TSTM WND GST 60 | 5 Sse Cedar Vale, KS | OBSERVER REPORTS 50 TO 60 MPH WINDS WITH A POWER OUTAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728 WUUS53 KICT 142054 SVRICT KSC019-035-049-142200- /O.NEW.KICT.SV.W.0183.140714T2054Z-140714T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 354 PM CDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS... SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS... * UNTIL 500 PM CDT * AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF GRENOLA...AND MOVING SOUTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... CEDAR VALE AND ELGIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3700 9617 3700 9655 3730 9674 3737 9645 TIME...MOT...LOC 2054Z 322DEG 14KT 3726 9656 HAIL...0.75IN WIND...60MPH $$ KETCHAM
3 follow-up statements
782
WWUS53 KICT 142113
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT MON JUL 14 2014
KSC049-142123-
/O.CAN.KICT.SV.W.0183.000000T0000Z-140714T2200Z/
ELK KS-
413 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3724 9670 3730 9646 3730 9639 3700 9617
3700 9655
TIME...MOT...LOC 2113Z 320DEG 19KT 3712 9644
$$
KSC019-035-142200-
/O.CON.KICT.SV.W.0183.000000T0000Z-140714T2200Z/
CHAUTAUQUA KS-COWLEY KS-
413 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COWLEY AND WESTERN CHAUTAUQUA COUNTIES UNTIL 500 PM CDT...
AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR VALE...
AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3724 9670 3730 9646 3730 9639 3700 9617
3700 9655
TIME...MOT...LOC 2113Z 320DEG 19KT 3712 9644
HAIL...0.75IN
WIND...60MPH
$$
JAKUB645
WWUS53 KICT 142137
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT MON JUL 14 2014
KSC035-142147-
/O.CAN.KICT.SV.W.0183.000000T0000Z-140714T2200Z/
COWLEY KS-
437 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3701 9652 3702 9653 3707 9653 3712 9652
3717 9630 3700 9617 3700 9652
TIME...MOT...LOC 2137Z 320DEG 19KT 3702 9634
$$
KSC019-142200-
/O.CON.KICT.SV.W.0183.000000T0000Z-140714T2200Z/
CHAUTAUQUA KS-
437 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHAUTAUQUA COUNTY UNTIL 500 PM CDT...
AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELGIN...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3701 9652 3702 9653 3707 9653 3712 9652
3717 9630 3700 9617 3700 9652
TIME...MOT...LOC 2137Z 320DEG 19KT 3702 9634
HAIL...0.75IN
WIND...60MPH
$$
JAKUB051
WWUS53 KICT 142147
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
447 PM CDT MON JUL 14 2014
KSC019-142158-
/O.CAN.KICT.SV.W.0183.000000T0000Z-140714T2200Z/
CHAUTAUQUA KS-
447 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHAUTAUQUA COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3701 9652 3702 9653 3707 9653 3712 9652
3717 9630 3700 9617 3700 9652
TIME...MOT...LOC 2148Z 320DEG 19KT 3698 9629
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:22 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 14, 2:22 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 222 PM CDT MON JUL 14 2014 .SYNOPSIS... ISSUED AT 213 PM CDT MON JUL 14 2014 UPPER LEVEL DATA ANALYSIS ENDING AT 18Z SHOWS A RATHER MERIDIONAL WAVE PATTERN ACROSS THE GLOBE. A RATHER DEEP NEGATIVE HEIGHT ANOMALY WAS LOCATED ACROSS THE ALEUTIAN CHAIN. A SECOND ONE WAS DEEPENING AND MOVING SOUTH ACROSS THE GREAT LAKES REGION. AN UPPER LEVEL RIDGE WAS CENTERED OVER THE NORTHWESTERN UNITED STATES AND EXTENDED UP INTO ALBERTA CANADA...ALL THE WAY TO THE NORTHWEST TERRITORIES. THE RESULT IS NORTHERLY WINDS THAT WILL BRING MUCH COOLER AIR...WELL BELOW NORMAL...INTO THE REGION DURING THE WEEK. AT THE SURFACE...THE COLD FRONT ASSOCIATED WITH THAT AIRMASS WAS LOCATED ACROSS NORTHERN MISSOURI AND EXTENDED WEST INTO NORTHERN KANSAS EARLY THIS AFTERNOON. THUNDERSTORMS WERE LOCATED ALONG IT ACROSS THE HIGH PLAINS ALL THE WAY INTO THE GREAT LAKES. BEHIND THE FRONT...TEMPERATURES WERE IN THE 70S. TO ILLUSTRATE HOW COOL THE AIRMASS IS...TEMPERATURES ACROSS MINNESOTA AND WISCONSIN THIS AFTERNOON WERE IN THE 50S. THE MAIN FORECAST CHALLENGE IS CONVECTIVE CHANCES TONIGHT AND WEDNESDAY. COOK && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 213 PM CDT MON JUL 14 2014 THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG THE FRONT. SHEAR PROFILES DO SHOW ABOUT 40 KNOTS OF DEEP LAYER SHEAR THAT WOULD SUPPORT ORGANIZED CONVECTION. BUOYANCY IS MARGINAL...WITH MLCAPES AROUND 1500 J/KG. SO...THINKING THAT SCATTERED THUNDERSTORMS ARE POSSIBLE...SOME OF THESE MAY BE SEVERE...BUT NOT EXPECTING A WIDESPREAD SEVERE WEATHER OUTBREAK GIVEN THE LACK OF STRONG INSTABILITY. THE FRONT WILL MOVE SOUTH WELL INTO THE SOUTHERN PLAINS...WITH HIGH PRESSURE BUILDING INTO THE REGION TUESDAY. ON WEDNESDAY SURFACE CYCLOGENESIS...THAT WILL BE WELL UNDERWAY IN THE LEE OF THE ROCKIES...WILL BRING SOUTHERLY FLOW INTO THE REGION...MAINLY ACROSS OKLAHOMA AND WESTERN KANSAS. THE RESULT IS SOME STRONG ISENTROPIC LIFT/NET ADIABATIC ASCENT THAT WILL PRODUCE THUNDERSTORMS ACROSS THE REGION. AS IT LOOKS NOW...GFS/NAM BOTH SHOW MUCH OF IT REMAINING ALONG AND WEST OF INTERSTATE 135. COOK .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 213 PM CDT MON JUL 14 2014 RETURN FLOW DOMINATES THE WEATHER FOR THE REMAINDER OF THE WEEK AS TEMPERATURES GRADUATE MODERATE BACK TOWARD NORMAL. THIS CONTINUES THROUGH THE WEEKEND AND INTO NEXT WEEK. GFS/ECMWF BOTH SHOW THE SOUTHERLY FLOW ACROSS THE REGION THROUGH THE WEEKEND. ANY CHANCE OF PRECIPITATION WOULD BE ON SATURDAY NIGHT AS SOME LOW LEVEL MOISTURE TRANSPORT MOVES ACROSS THE REGION IN THE SOUTHERLY FLOW. CHANCES ARE VERY SMALL AT THIS TIME. TEMPERATURES BY THE WEEKEND WILL RETURN TO THE 90S. COOK && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1251 PM CDT MON JUL 14 2014 SURFACE COLD FRONT CONTINUING TO MAKE PROGRESS ACROSS THE FORECAST AREA AT THIS TIME. CURRENTLY LOCATED ROUGHLY JUST NORTH OF HIGHWAY 54 FROM KPTT TO KAAO. VFR CONDITIONS ARE EXPECTED AS THIS FRONT MOVES SOUTH..WITH MOST TAF LOCATIONS SHIFTING WINDS AROUND TO THE NORTH. COULD SEE A LINE OF POST FRONTAL SHOWERS AND A FEW STORMS... CURRENTLY LOCATED JUST NORTH OF I-70...DROP SOUTH ACROSS THE FORECAST AREA FOR THE AFTERNOON HOURS. SO WILL INCLUDE A VCTS MENTION FOR MOST TAF LOCATIONS FOR THE AFTERNOON HOURS. NOT TOO SURE HOW WIDESPREAD THE SHOWERS/STORMS WILL BE...SO WILL NOT GO WITH A TEMPO GROUP IN ANY TAFS FOR NOW. IF A LINE OF STORMS CAN GET GOING...COULD SEE SOME VARIABLE WINDS OF 25G40KT ACCOMPANY THE STRONGEST STORMS. DO NOT THINK CIGS/VSBY WITH ANY OF THE STORMS WILL GO MVFR...WITH MID LEVEL VFR CIGS EXPECTED. THINK MOST OF THE CONVECTIVE CHANCES WILL DROP SOUTH OF THE AREA BY LATE THIS AFTERNOON...OR CERTAINLY BY EARLY THIS EVENING. SO WILL END THE STORM CHANCE IN MOST LOCATIONS BY AROUND 01/02Z/TUE...WITH CLEARING SKIES AFTER THE CONVECTION PASSES. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 77 60 72 / 10 0 20 60 HUTCHINSON 56 77 59 71 / 10 0 30 60 NEWTON 55 76 58 71 / 10 0 20 50 ELDORADO 55 76 58 72 / 10 0 20 40 WINFIELD-KWLD 58 78 60 73 / 20 0 20 50 RUSSELL 54 76 58 70 / 10 10 40 50 GREAT BEND 55 76 58 70 / 10 10 50 60 SALINA 55 78 59 73 / 10 0 20 30 MCPHERSON 55 77 59 71 / 10 0 30 50 COFFEYVILLE 58 78 57 78 / 20 0 10 30 CHANUTE 55 77 56 77 / 10 0 10 20 IOLA 54 76 55 77 / 10 0 10 20 PARSONS-KPPF 57 77 56 77 / 20 0 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 3:34 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 334 PM CDT MON JUL 14 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 334 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ALONG A COLD FRONT THIS EVENING. MOST STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING NICKEL- SIZED HAIL AND 50 MPH WINDS. AN ISOLATED SEVERE STORM IS POSSIBLE WHICH COULD PRODUCE WINDS TO 60 MPH AND ONE INCH HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL RETURN TUESDAY NIGHT AND INCREASE WEDNESDAY AND WEDNESDAY NIGHT. ALTHOUGH THE THUNDERSTORMS SHOULD BE NEITHER STRONG NOR SEVERE...HEAVY RAINS ARE LIKELY...ESPECIALLY WEST OF I-135. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN KANSAS ON THURSDAY BUT WOULD BE NEITHER STRONG NOR SEVERE. THE SUMMER HEAT WILL RETURN AND BY THE END OF THE WEEKEND...HEAT INDICES MAY REACH 100 TO 105 ACROSS PORTIONS OF SOUTH-CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jul 14, 3:04 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT MON JUL 14 2014
KSZ083-142045-
SEDGWICK-
304 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 345 PM CDT
* AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF CHENEY...OR 21
MILES WEST OF DOWNTOWN WICHITA...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHENEY...GODDARD...VIOLA...CLEARWATER...GARDEN PLAIN AND LAKE
AFTON.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
THE STORM IS NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3748 9768 3761 9780 3773 9780 3775 9762
3748 9734
TIME...MOT...LOC 2004Z 321DEG 19KT 3769 9772
KETCHAMSpecial weather statement, Jul 14, 3:15 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT MON JUL 14 2014 KSZ094-098-099-142100- CHAUTAUQUA-ELK-MONTGOMERY- 315 PM CDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS... SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS... NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS... * UNTIL 400 PM CDT * AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LONGTON...OR 17 MILES NORTH OF SEDAN...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HALE AND ELK CITY. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORM IS NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3737 9625 3748 9607 3724 9579 3712 9603 TIME...MOT...LOC 2015Z 321DEG 15KT 3735 9608 KETCHAM
Special weather statement, Jul 14, 3:31 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CDT MON JUL 14 2014
KSZ093-094-098-142115-
CHAUTAUQUA-COWLEY-ELK-
331 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN ELK COUNTY IN SOUTHEAST KANSAS...
* UNTIL 415 PM CDT
* AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOWARD TO
GRENOLA TO 6 MILES NORTHWEST OF BURDEN...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRENOLA...BURDEN...MOLINE...ELK FALLS...DEXTER...LONGTON...HALE AND
CAMBRIDGE.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3743 9695 3750 9597 3715 9597 3712 9683
TIME...MOT...LOC 2032Z 289DEG 18KT 3745 9619 3737 9649
3735 9684
KETCHAMLocal storm report, Jul 14, 3:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 2 N VIOLA 37.51N 97.64W
07/14/2014 E65 MPH SEDGWICK KS TRAINED SPOTTER
WIND ESTIMATED AT 65 TO 70 MPH.
&&
KRCLocal storm report, Jul 14, 3:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST SE VIOLA 37.48N 97.64W
07/14/2014 E70.00 MPH SEDGWICK KS TRAINED SPOTTER
LARGE TREE LIMBS DOWN ALL OVER THE YARD.
&&
BDKLocal storm report, Jul 14, 3:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 E CHENEY 37.63N 97.74W
07/14/2014 SEDGWICK KS EMERGENCY MNGR
4 POWER POLES DOWN.
&&
KRCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:13 PM CDT | Special Weather Statement | ICT | Butler | 47 min |
| Jul 14, 2:50 PM CDT | Special Weather Statement | ICT | Butler | 40 min |
| Jul 14, 3:04 PM CDT | Special Weather Statement | ICT | Sedgwick | 41 min |
| Jul 14, 3:15 PM CDT | Special Weather Statement | ICT | Chautauqua | 45 min |
| Jul 14, 3:23 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 52 min |
| Jul 14, 3:31 PM CDT | Special Weather Statement | ICT | Chautauqua, Cowley, Elk | 44 min |
| Jul 14, 3:43 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 62 min |
| Jul 14, 4:22 PM CDT | Special Weather Statement | ICT | Montgomery | 23 min |
| Jul 14, 4:32 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 29 min |
| Jul 14, 4:57 PM CDT | Special Weather Statement | ICT | Kingman | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.